MAUDE Adverse Event Report: HOLLISTER INCORPORATED VAPRO; NO TOUCH URETHRAL INTERMITTENT CATHETER, HYDROPHILIC, STRAIGHT TIP, PROTECTIVE T

HOLLISTER INCORPORATED VAPRO; NO TOUCH URETHRAL INTERMITTENT CATHETER, HYDROPHILIC, STRAIGHT TIP, PROTECTIVE T
Model Number 72144
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Hematuria (2558)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A dhr review and sterilization documentation review were conducted based on the lot number provided and the records were found to be complete and accurate.Sample available but not yet tested.Complaint data review was conducted, and no adverse trends observed.It cannot be determined if the bend in the silicone petal on the introducer tip occurred before or during use.The root cause of the reported bleeding and uti cannot be determined.Causation between the catheter use and the reported bleeding and uti has not been established.Udi information provided but not gudid information since this product is not sold in the us.A similar product, sku 74144, is sold in the us.
 
Event or Problem Description
It was reported that an end user who had been using the vapro urethral urinary catheters for 20 years started noticing a small amount of blood when catheterizing.It was reported that after using the catheter, the end user observed that one of the silicone petals on the catheter's introducer tip was bent outward.It was further reported that days later he began to feel unwell, had a urinalysis conducted, and was informed by his gp that he had a uti and needed to take a 7-day course of antibiotics.
 
Additional Manufacturer Narrative
An examination of the actual complaint sample was carried out.Although the reported bent introducer tip petal was confirmed with the sample return, based on the assessment of the bent petal, and the details provided by the end user/patient, it is highly unlikely that use of one product with a bent petal would cause urethral trauma, but cause more urethral discomfort if the end user / patient had sensation.Based on review of this product per the end user / patient feedback, it is uncertain where the blood and droplets of blood was observed, apart from the blood called out in the urine specifically, which wouldn't be related to the protective tip.The causation between the bent petal and the uti and bleeding could not be clearly established.

Brand Name
VAPRO
Common Device Name
NO TOUCH URETHRAL INTERMITTENT CATHETER, HYDROPHILIC, STRAIGHT TIP, PROTECTIVE T
Manufacturer (Section D)
HOLLISTER INCORPORATED
2000 hollister drive
libertyville. 60048 3781
Manufacturer (Section G)
HOLLISTER ULC
foxford rd.
rehins
ballina, mayo F26 F 3X5
EI   F26 F3X5
Manufacturer Contact
linda wisowaty
2000 hollister drive
libertyville. 60048-3781
8479321271
MDR Report Key20438359
Report Number9616668-2024-00006
Device Sequence Number8406058
Product Code GBM
UDI-Device Identifier00610075081257
UDI-Public(01)00610075081257(17)251201(30)30(10)3K053
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/01/2025
Device Model Number72144
Device Catalogue Number72144
Device Lot Number3K053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale